Medical Questions > Conditions and Diseases > Gallbladder Disease Forum

Sick to my Stomach all the time since I had it removed.

Must Read
Are you suffering from gallbladder pain? We describe the location and function of the gallbladder to target possible problems....
When do you need to see a doctor about possible gallbladder problems? Learn to distinguish signs and symptoms of gallbladder disease to take action before it's...
Gallstones are the most frequent cause of an inflamed gallbladder. Know the common symptoms of gallstones or gallstone attack....
I had my Gallbladder removed in November and it is now almost the end of February. I have been nauseas every day since I had it removed. Could it be from the removal of the Gallbladder or could it be something else. This is driving me crazy. I didn't have any of these symptoms before.
Did you find this post helpful?
|

User Profile
replied February 25th, 2012
Hello and welcome to e health forum. ‎

Your symptoms mentioned indicate the possibility of post cholecystectomy syndrome (PCS). ‎
Symptoms like Upset stomach, ‎nausea, vomiting, Gas, bloating, diarrhea and persistent pain in the upper right ‎‎abdomen do occur in about 5 to 40 % of patients undergoing cholecystectomy. ‎

PCS is caused by changes that occur in how the bile flows within the body without a functioning ‎gallbladder to store ‎excess bile. ‎

When excess of the bile flows into the upper portion of the gastrointestinal tract continuously it may ‎lead to gastritis ‎and esophagitis, which might be the cause of your nausea and abdominal discomfort. ‎

Treatment of the condition might need treatment with antacids, proton pump inhibitors, ‎antispasmodics, ‎‎Cholestyramine or sedatives. Lifestyle changes specifically adopting a low fat diet and weight loss might also be ‎‎very helpful.‎



|
Did you find this post helpful?

replied March 18th, 2012
I had my gallbladder out and had nausea too (still do) I find the nausea isn't as bad when I DON"T take the acid blocker. The bile is a base, so the acid in your stomach neutralizes it...you need stomach acid to do that.
|
Did you find this post helpful?

replied March 18th, 2012
I had my gallbladder out and had nausea too (still do) I find the nausea isn't as bad when I DON"T take the acid blocker. The bile is a base, so the acid in your stomach neutralizes it...you need stomach acid to do that.
|
Did you find this post helpful?

replied March 19th, 2012
Experienced User
If you have bile reflux, which is quite possible after gallbladder surgery, then acid blocking drugs (proton pump inhibitors?) probably aren't what you need. In themselves PPIs can cause side effects of gas, nausea, and worse, and of course this is all pointless unless you have a problem caused by excess acid production or worsened by it. They shouldn't be used as general-purpose indigestion pills although it often seems like doctors do this.

Despite often being specifically prescribed for confirmed or suspected bile reflux, there is little evidence that PPIs help and some that they make things worse. There are other drugs which would specifically help in cases of excess bile production, excess release of bile, or in bile reflux, but they do tend to come with side effects and are usually only prescribed in severe cases or where nothing else has helped over a long period.

Of course there are other problems that can follow gallbladder removal. One is dumping syndrome which tends to produce diarrhoea rather than nausea. It, or some of the symptoms it produces, can sometimes be controlled by PPIs, although it seems to depend on what is causing the dumping. For example in gastric band patients, excess stomach acid itself is a likely cause but in gallbladder patients it is often something else like excess bile..
|
Did you find this post helpful?

User Profile
replied August 13th, 2012
Hi,

I have this problem of excess bile production and also excess stomach acid almost every month. when I have this, I will vomit a few times over 2 days. I feel really nauseous with headache. How do I stop this traumatic experience? Dr prescribed some pills but it doesn't help.
|
Did you find this post helpful?

replied August 26th, 2012
Did you have your gall bladder removed or is this a symptom you have?
|
Did you find this post helpful?

User Profile
replied August 28th, 2012
No, I did not remove my gall bladder because there is nothing wrong with it. This was confirmed by a scan by the doctor. Its something that I have for the past few years.
|
Did you find this post helpful?
Tags: stomach, symptoms
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Gallbladder Disease , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.